MAUDE Adverse Event Report: GYRUS ACMI, INC. REPAIR-EXCHANGE, ROTATING CF RESECTOSCOPE INNER SHEATH; HYSTEROSCOPE (AND ACCESSORIES)

GYRUS ACMI, INC. REPAIR-EXCHANGE, ROTATING CF RESECTOSCOPE INNER SHEATH; HYSTEROSCOPE (AND ACCESSORIES)
Model Number REXERIS-CF25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review and remediation effort based on enhancements made to the company¿s mdr and complaint handling processes.Capas have been opened to manage the actions that are being taken to remediate this issue and ensure any required mdr reporting is completed.The device was returned to olympus where the ceramic tip was found to be damaged.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause cannot be identified.This information is addressed in the instructions for use (ifu): " do not use an instrument that fails to meet the criteria stated in the labeling or that has been damaged.Damage may result in the loss of the entire ceramic tip or fragments of the ceramic tip.If there is evidence of charring, burn spots, chips or cracks in the ceramic tip or surrounding area, do not use." (warnings , page 4); " always keep sheaths parallel to one another when assembling and disassembling.If the inner sheath is inserted or removed at an angle to the outer sheath, the lateral force applied to the inner sheath may crack, loosen, break, or otherwise damage the sheath¿s insulated distal tip.A broken tip, or fragments of a damaged tip, can potentially pass through the outer sheath and into the patient.If drag or resistance is encountered during assembly or disassembly, stop¿align working element and sheath parallel to one another before proceeding." (warnings, page 14).Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer reported to olympus that the metal outer sheath did not lock.The device was returned to service where it was found that the ceramic tip was broken off an damaged.This medwatch is for the reportable event of damage to the ceramic tip.There was no harm or user injury reported due to the event.

Brand Name
REPAIR-EXCHANGE, ROTATING CF RESECTOSCOPE INNER SHEATH
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15160525
Report Number3011050570-2022-00110
Device Sequence Number5553872
Product Code HIH
UDI-Device Identifier00821925011014
UDI-Public00821925011014
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberREXERIS-CF25
Device Lot NumberFB RXFB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Initial Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown